Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 245, NWS Charleston, SC

September 29, 2012Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 29, 2012, 8:56 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2012, 8:56 PM EDT (00:56 UTC)
Expired
Sep 29, 2012, 10:00 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS52 KCHS 300056
SVRCHS
SCC005-029-049-300200-
/O.NEW.KCHS.SV.W.0245.120930T0056Z-120930T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT SAT SEP 29 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR SYCAMORE...MOVING SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FAIRFAX...SYCAMORE...CROCKETVILLE...MILEY...ASHTON...ISLANDTON...
  HENDERSONVILLE...WALTERBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3311 8124 3308 8114 3306 8112 3306 8110
      3303 8108 3305 8104 3292 8060 3269 8076
      3299 8131
TIME...MOT...LOC 0057Z 293DEG 23KT 3299 8118

$$

JAQ
2 follow-up statements
212 
WWUS52 KCHS 300120
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT SAT SEP 29 2012

SCC005-300130-
/O.CAN.KCHS.SV.W.0245.000000T0000Z-120930T0200Z/
ALLENDALE SC-
920 PM EDT SAT SEP 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLENDALE COUNTY
HAS BEEN CANCELLED...

LAT...LON 3292 8119 3302 8107 3304 8101 3292 8060
      3269 8076
TIME...MOT...LOC 0120Z 295DEG 23KT 3291 8103

$$

SCC029-049-300200-
/O.CON.KCHS.SV.W.0245.000000T0000Z-120930T0200Z/
HAMPTON SC-COLLETON SC-
920 PM EDT SAT SEP 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WEST CENTRAL COLLETON AND NORTHEASTERN HAMPTON COUNTIES...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CROCKETVILLE...MOVING SOUTHEAST
AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3292 8119 3302 8107 3304 8101 3292 8060
      3269 8076
TIME...MOT...LOC 0120Z 295DEG 23KT 3291 8103

$$

BSH
625 
WWUS52 KCHS 300158
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EDT SAT SEP 29 2012

SCC029-049-300208-
/O.EXP.KCHS.SV.W.0245.000000T0000Z-120930T0200Z/
HAMPTON SC-COLLETON SC-
958 PM EDT SAT SEP 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON AND
NORTHEASTERN HAMPTON COUNTIES WILL EXPIRE AT 1000 PM EDT...

AT 958 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3292 8119 3302 8107 3304 8101 3292 8060
      3269 8076
TIME...MOT...LOC 0158Z 295DEG 23KT 3281 8077

$$

BSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 8:48 PM EDT, 8 minutes earlier.

Area forecast discussion, Sep 29, 8:48 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
848 PM EDT SAT SEP 29 2012

.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH THE REGION TONIGHT AND WILL
BECOME STATIONARY IN THE VICINITY OF THE AREA SUNDAY. THIS FRONT
THEN LIFTS NORTHWARD AS A WARM FRONT MONDAY...AS LOW PRESSURE
TRACKS NORTH FROM THE GULF OF MEXICO. THE LOW PRESSURE WILL PUSH A
COLD FRONT INTO THE REGION AROUND TUESDAY...AND THIS FRONT COULD
STALL NEAR THE SOUTHEAST COAST THROUGH THE LATTER HALF OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AHEAD OF AN APPROACHING COLD FRONT...A BAND OF ENHANCED MOISTURE...
HEIGHT FALLS...0-6 KM BULK SHEAR AT LEAST 25-35 KNOTS AND
LINGERING INSTABILITY WILL SUPPORT CONVECTION INTO THIS EVENING.
WHERE BOUNDARY INTERACTIONS OCCUR...ISOLATED THUNDERSTORMS COULD
BRIEFLY INTENSIFY TO PRODUCE DAMAGING MICROBURSTS AND/OR LARGE
HAIL. HOWEVER...MLCAPES REMAINING BELOW 1000 J/KG AND 700-500 MB
LAPSE RATES LESS THAN 6 C/KM SUGGEST THAT THE POTENTIAL FOR SEVERE
WEATHER WILL REMAIN LIMITED THIS EVENING.

OVERNIGHT...COVERAGE/INTENSITY OF CONVECTION WILL WANE...AND THE
POTENTIAL FOR ANY ADDITIONAL THUNDERSTORMS WILL SHIFT OFF LAND
AREAS AND INTO COASTAL WATERS AFTER MIDNIGHT. GUIDANCE MAINTAINS A
BAND OF ENHANCED 850-500 MB RH OVER THE REGION...AND SHOWERS COULD
LINGER WELL INTO THE OVERNIGHT. THUS...MAINTAINED SLIGHT
CHANCE/CHANCE POPS OVERNIGHT.

IF THE WEAKENING/SLOWING COLD FRONT PUSHES INTO NORTHERN COUNTIES
OVERNIGHT...AND/OR IF SHOWERS/THUNDERSTORMS LEAVE BEHIND A
COOL...MOIST AND STABLE BOUNDARY LAYER...AREAS OF STRATUS AND FOG
COULD DEVELOP OVERNIGHT. HOWEVER...FORECAST CONFIDENCE REGARDING
THE COVERAGE/IMPACTS OF STRATUS/FOG REMAINS INSUFFICIENT FOR
INCLUSION WITHIN THE LATE AFTERNOON FORECAST PACKAGE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...THE COLD FRONT WILL LINGER NEAR THE SOUTHERN PERIPHERY OF
THE FORECAST AREA...WHILE A STRENGTHENING UPPER LOW ACROSS THE
LOWER MISSISSIPPI VALLEY SUPPORTS THE FORMATION OF A ROBUST
SURFACE LOW ALONG THE WESTERN GULF COAST. AS BOTH THE SURFACE AND
UPPER LEVEL SYSTEMS SLIP EAST/NORTHEAST...THE MEANDERING FRONT
WILL GRADUALLY BE PULLED NORTHWARD THROUGH THE FORECAST AREA LATE
IN THE DAY AND OVERNIGHT. NUMERICAL MODELS INDICATE A RIBBON OF
DEEP LAYER MOISTURE STRETCHING WEST/EAST ACROSS THE FORECAST
AREA...A RESULT OF SHORTWAVE ENERGY CAUGHT WITHIN THE CONFLUENT
REGION BETWEEN THE DEVELOPING UPPER LOW TO THE SOUTHWEST AND A
MUCH STRONGER LOW SYSTEM WELL TO THE NORTHEAST OVER THE NEW
ENGLAND STATES.

THERE IS SOME DISAGREEMENT BETWEEN THE 12Z NAM AND GFS SOLUTIONS
REGARDING PRECIPITATION COVERAGE...WITH THE DRIER NAM DEPICTING
A MORE TYPICAL DIURNAL CONVECTIVE PATTERN. ALTHOUGH THERE REMAINS
SOME UNCERTAINTY REGARDING FAVORED LOCATIONS FOR THUNDERSTORM
INITIATION AS THE DAY PROGRESSES...WILL CONTINUE TO INDICATE POPS
INCREASING INTO THE AFTERNOON HOURS INTO THE HIGH CHANCE TO LIKELY
RANGE. THE FORECAST AREA WILL FALL SOLIDLY WITHIN THE WARM SECTOR
OF THE APPROACHING SYSTEM...YET EXPECT THICKENING CLOUD COVER TO
MITIGATE TEMPERATURES SUNDAY AFTERNOON...PEAKING IN THE LOWER 80S.
SEVERE POTENTIAL STILL REMAINS LOW AT THIS TIME...CONSIDERING THAT
CLOUD COVER AND COOLER TEMPERATURES WILL LIMIT INSTABILITY.

MONDAY...THE SURFACE LOW WILL CONTINUE TO TRACK NORTH/NORTHEAST
INTO THE TENNESSEE VALLEY...WHILE A TRANSIENT WEDGE OF HIGH
PRESSURE AND COASTAL TROUGH TAKE SHAPE ACROSS THE CAROLINAS AND
SOUTHEAST STATES. MODELS ARE IN SOME AGREEMENT THAT A BAND OF
NEGATIVE VORTICITY ADVECTION COULD LIMIT PRECIPITATION
COVERAGE. HOWEVER...PREFER TO MAINTAIN POPS IN THE 30 TO 40
PERCENT RANGE...WITH BEST COVERAGE ACROSS INLAND LOCATIONS
CLOSEST TO AN APPROACHING COLD FRONT ASSOCIATED WITH THE SURFACE
LOW. TEMPERATURES WITHIN STRONG AND SOLID SOUTHERLY FLOW WILL PEAK
IN THE MID TO UPPER 80S.

TUESDAY...POOR MODEL CONSISTENCY REGARDING PRECIPITATION COVERAGE
WITH THE APPROACHING COLD FRONT LENDS SOME UNCERTAINTY TO THE POP
FORECAST FOR TUESDAY. THE MORE RAPID SYSTEM PROGRESSION DEPICTED
BY THE GFS SOLUTION LEAD TO A MORE NARROW WINDOW FOR
SHOWER/THUNDERSTORM COVERAGE. HOWEVER...AS WITH RAIN CHANCES ON
MONDAY...WILL KEEP SOLID CHANCE POPS IN THE UPPER 30 TO 40 PERCENT
RANGE CONSIDER SYNOPTIC LEVEL FRONTAL CONVERGENCE AND LINGERING
DEEP MOISTURE. TEMPERATURES WILL ONCE AGAIN PEAK IN THE MID 80S/

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODEL AGREEMENT AND FORECAST CONFIDENCE HAS INCREASED FOR THE FIRST
PART OF THE LONG TERM...THOUGH UNCERTAINTY STILL EXISTS FOR THE LATE
WEEK TIME PERIOD. STARTING TUESDAY NIGHT AND WEDNESDAY...THE DEEP
TROF/CLOSED LOW WILL QUICKLY LIFT OUT TO THE NORTHEAST AS THE
ATLANTIC RIDGE ATTEMPTS TO NOSE IN FROM THE EAST. AT THE
SURFACE...THE COLD FRONT WILL PUSH OFFSHORE THROUGH WEDNESDAY WITH
HIGH PRESSURE RETURNING TO THE SOUTHEAST THROUGH THURSDAY.
THEREAFTER...MODELS BEGIN TO DIVERGE MAINLY CONCERNING THE OFFSHORE
FRONT AND THE POTENTIAL FOR MOISTURE ASSOCIATED WITH IT TO PUSH BACK
NORTHWARD. THE GFS KEEPS THE MOISTURE AND PRECIP WELL TO THE SOUTH
WHILE THE ECMWF CONTINUES TO ADVERTISE PRECIP MOVING BACK IN FROM
THE SOUTH ON FRIDAY. I HAVE GONE WITH A DECREASING POP TREND THROUGH
THURSDAY...BUT STILL HANG ON TO LOW END POPS THROUGH LATE IN THE
PERIOD DUE TO THE INHERENT UNCERTAINTY. FORECAST HIGHS/LOWS FEATURE
TEMPS RUNNING A DEGREE OR TWO ABOVE NORMAL.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL GENERALLY PREVAIL AT THE TERMINALS THROUGH 00Z
MONDAY. A FEW SHOWERS ARE POSSIBLE AT JUST ABOUT ANYTIME THROUGH
TONIGHT AS SUFFICIENT MOISTURE RESIDES OVER THE AREA AHEAD OF AN
APPROACHING COLD FRONT...BUT OVERALL COVERAGE/IMPACTS SHOULD BE
LIMITED. EXTENSIVE MID AND HIGH LEVEL CLOUD COVER WILL PERSIST
THROUGH THE FORECAST PERIOD. THIS SHOULD GENERALLY INHIBIT FOG
FORMATION LATER TONIGHT...BUT IF THE FRONT DROPS THROUGH KCHS SOMETIME
EARLY SUNDAY MORNING...THEN STRATUS/FOG WILL BECOME A GREATER
CONCERN AT THAT TERMINAL WITH MVFR OR LOWER CONDITIONS POSSIBLE. SCATTERED
SHOWERS/THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND COULD
RESULT IN MVFR OR LOWER CONDITIONS IF THEY IMPACT THE TERMINALS...BUT
TIMING/COVERAGE UNCERTAINTY WILL PRECLUDE MENTION IN THE FORECAST
AT THIS TIME.

EXTENDED AVIATION OUTLOOK...CONDITIONS WILL BECOME INCREASINGLY
UNSETTLED INTO EARLY NEXT WEEK...AS A FRONT STALLS ACROSS THE
REGION. PERIODIC RESTRICTIONS WILL BE POSSIBLE WITH SHRA/TSRA
DURING THIS TIME.

&&

.MARINE...
THE SURFACE PRESSURE GRADIENT COULD TIGHTEN TONIGHT AHEAD OF AN
APPROACHING COLD FRONT...AND S/SW SYNOPTIC WINDS COULD INCREASE TO
10-15 KNOTS TONIGHT. HOWEVER...OUTFLOW BOUNDARIES CREATED BY
THUNDERSTORMS COULD ALTER THE PRESSURE PATTERN...THUS THE WIND
FORECAST REMAINS UNCERTAIN TONIGHT. SEAS WILL REMAIN IN THE 1-3 FT
RANGE TONIGHT.

MARINERS ARE ALERTED TO THE POTENTIAL FOR SOME STRONG T-STORMS
TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS COULD PRODUCE STRONG GUSTS EXCEEDING 30 KT...VERY HEAVY
RAINS/POOR VISIBILITY AND FREQUENT LIGHTNING STRIKES.

SUNDAY THROUGH WEDNESDAY...A LOW PRESSURE SYSTEM WILL ORGANIZE TO
THE WEST ON SUNDAY...EVENTUALLY LIFTING A WARM FRONT THROUGH THE
LOCAL WATERS INTO MONDAY. SOUTHERLY FLOW WILL PREVAIL UNTIL A
COLD FRONT MOVES ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. HIGH
PRESSURE WILL RETURN TO THE AREA BY MID WEEK. OVERALL...WINDS AND
SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...WITH SEAS
POSSIBLY PEAKING AROUND 5 FT BEYOND 20 NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR/JAQ
SHORT TERM...79
LONG TERM...BSH
AVIATION...JAQ
MARINE...SPR/79
Hazardous weather outlook, Sep 29, 9:57 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT SAT SEP 29 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-301400-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
957 AM EDT SAT SEP 29 2012

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. WHILE
WIDESPREAD SIGNIFICANT SEVERE WEATHER IS UNLIKELY...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS
TO 60 MPH AND HAIL AS LARGE AS QUARTERS BETWEEN 3 PM AND 9 PM.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR ADDITIONAL INFORMATION TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING LARGE
HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Sep 29, 5:13 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT SEP 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 SSE RUFFIN            32.98N  80.81W
09/29/2012  E0.88 INCH       COLLETON           SC   TRAINED SPOTTER

            NICKEL SIZE HAIL FELL FOR A FEW SECONDS. TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER CHS1200774

VB
Special weather statement, Sep 29, 7:16 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT SAT SEP 29 2012

GAZ101-SCZ047-292345-
EFFINGHAM-INLAND JASPER-
716 PM EDT SAT SEP 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 745 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BERRYVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...SPRINGFIELD...RIDGELAND...SWITZERLAND...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3263 8105 3242 8095 3237 8134 3245 8139
TIME...MOT...LOC 2316Z 248DEG 18KT 3243 8129

JAQ
Local storm report, Sep 29, 8:17 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT SAT SEP 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             TARBORO                 32.53N  81.15W
09/29/2012  E1.00 INCH       JASPER             SC   911 CALL CENTER

            QUARTER SIZE HAIL. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1200775

VB
Local storm report, Sep 29, 8:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT SAT SEP 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     TILLMAN                 32.46N  81.11W
09/29/2012                   JASPER             SC   911 CALL CENTER

            TREE DOWN BLOCKING BOTH LANES OF B AND C LANDING ROAD.

&&

EVENT NUMBER CHS1200776

VB
Local storm report, Sep 29, 8:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT SAT SEP 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     RIDGELAND               32.48N  80.98W
09/29/2012                   JASPER             SC   911 CALL CENTER

            TREE DOWN ON BEES CREEK ROAD BLOCKING BOTH LANES.

&&

EVENT NUMBER CHS1200777

VB
Special weather statement, Sep 29, 8:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT SAT SEP 29 2012

SCZ040-300100-
ALLENDALE-
828 PM EDT SAT SEP 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 900 PM EDT...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR APPLETON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...FAIRFAX...MARTIN...SEIGLING...SYCAMORE AND
ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 8144 3311 8136 3311 8128 3312 8123
      3311 8118 3306 8112 3305 8109 3303 8108
      3296 8120 3293 8124 3305 8149
TIME...MOT...LOC 0029Z 289DEG 20KT 3305 8135

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:28 PM EDTSpecial Weather StatementCHSAllendale32 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.